Alert archive / Texas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 41, NWS Fort Worth, TX

March 30, 2002Tarrant County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 30, 2002, 5:53 PM CST for Tarrant County, Texas. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2002, 5:53 PM CST (23:53 UTC)
Expired
Mar 30, 2002, 6:45 PM CST
In force
52 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Tarrant County, TX

What was reported inside it

TimeReportWhereRemark
Mar 30, 6:05 PM CSTHail 1Crowley, TXOccurred just west of town.
Mar 30, 6:15 PM CSTHail 0.75Arlington, TXOccurred on south side of town.
Mar 30, 6:24 PM CSTHail 0.88Rendon, TX
Mar 30, 6:41 PM CSTHail 1Dalworthington, TX
Mar 30, 6:52 PM CSTHail 0.88Arlington, TXOccurred on east side of town.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 1:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2002-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2002-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WUUS54 KFWD 302353
SVRFTW
TXC439-310045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CST SAT MAR 30 2002

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 645 PM CST

* AT 554 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM FROM 7 MILES SOUTHWEST OF BENBROOK TO 15 MILES
  SOUTH OF CROWLEY...MOVING NORTHEAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BENBROOK AROUND 605 PM CST
  CROWLEY AROUND 610 PM CST
  EDGECLIFF AROUND 615 PM CST
  EVERMAN AROUND 620 PM CST
  RENDON AROUND 625 PM CST
  KENNEDALE...FOREST HILL...FORT WORTH AROUND 625 PM CST

LARGE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE 
LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL 
THE STORM PASSES.

LAT...LON 3292 9753 3256 9754 3257 9703 3295 9704

07/BB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 5:53 PM CST, 0 minutes earlier.

Area forecast discussion, Mar 30, 5:53 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CST SAT MAR 30 2002

UPDATED ZONES TO ALLOW TORNADO WATCHES TO EXPIRE.

59

.FWD...TORNADO WATCH UNTIL 1100 PM CST SATURDAY FOR ZONES
TXC001...TXC161...TXC213...TXC289.

FLASH FLOOD WATCH FOR SATURDAY NIGHT FOR ZONES TXZ093>095...
TXZ103>107...TXZ118>123...TXZ133>135...TXZ145>148...TXZ158>162...
TXZ174>175.

In the hours before

Special weather statement, Mar 30, 3:56 PM CST, 1 hour 57 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-310345-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
356 PM CST SAT MAR 30 2002

...SEVERE THUNDERSTORMS...
A SLOW MOVING UPPER LEVEL LOW PRESSURE AREA WILL MOVE ACROSS A
FRONTAL BOUNDARY THAT REMAINS ACROSS NORTH TEXAS LATE THIS
AFTERNOON. THE ATMOSPHERE ACROSS NORTH TEXAS REMAINS VERY MOIST AND
UNSTABLE THIS AFTERNOON. THUS...THE THREAT OF SEVERE THUNDERSTORMS
WILL CONTINUE INTO TONIGHT FOR ALL OF THE REGION.

THE MAIN THREAT WILL BE FROM LARGE HAIL...BUT VERTICAL WIND PROFILES
WILL CONTINUE TO SUPPORT SUPERCELL STORMS CAPABLE OF PRODUCING
TORNADOES.

THE SEVERE THREAT SHOULD EASE AFTER MIDNIGHT.

...FLOODING...
LOCALLY HEAVY RAINFALL...ON ALREADY SATURATED SOILS...WILL CREATE
FLOODING AND FLASH FLOODING TONIGHT. A FLASH FLOOD WATCH IS IN
EFFECT TONIGHT FOR THE EASTERN HALF OF NORTH TEXAS. THE WATCH IS
ROUGHLY EAST OF A THE I-35 CORRIDOR.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 10:58 PM CSTSevere Thunderstorm WarningFWDWise47 min
Mar 29, 11:05 PM CSTSevere Thunderstorm WarningFWDEastland55 min
Mar 29, 11:17 PM CSTSevere Thunderstorm WarningFWDJack28 min
Mar 29, 11:22 PM CSTSevere Thunderstorm WarningFWDJack23 min
Mar 29, 11:45 PM CSTSevere Thunderstorm WarningFWDWise25 min
Mar 29, 11:54 PM CSTSevere Thunderstorm WarningFWDPalo Pinto56 min
Mar 30, 12:05 AM CSTSevere Thunderstorm WarningFWDErath55 min
Mar 30, 12:42 AM CSTSevere Thunderstorm WarningFWDParker78 min
Mar 30, 1:02 AM CSTSevere Thunderstorm WarningFWDDenton43 min
Mar 30, 1:31 AM CSTSevere Thunderstorm WarningFWDTarrant59 min
Mar 30, 2:02 AM CSTSevere Thunderstorm WarningFWDMills58 min
Mar 30, 2:14 AM CSTSevere Thunderstorm WarningFWDEllis, Johnson46 min
Mar 30, 2:23 AM CSTSevere Thunderstorm WarningFWDTarrant52 min
Mar 30, 2:34 AM CSTSevere Thunderstorm WarningFWDDallas71 min
Mar 30, 2:42 AM CSTFlash Flood WarningFWDDallas4 hr
Mar 30, 11:44 AM CSTSevere Thunderstorm WarningFWDMilam46 min
Mar 30, 12:04 PM CSTSevere Thunderstorm WarningFWDFalls56 min
Mar 30, 12:08 PM CSTSevere Thunderstorm WarningFWDMcLennan52 min
Mar 30, 1:04 PM CSTSevere Thunderstorm WarningFWDHill41 min
Mar 30, 1:13 PM CSTSevere Thunderstorm WarningFWDLimestone62 min
Mar 30, 1:18 PM CSTTornado WarningFWDLimestone42 min
Mar 30, 1:44 PM CSTTornado WarningFWDFreestone31 min
Mar 30, 2:12 PM CSTSevere Thunderstorm WarningFWDRobertson63 min
Mar 30, 2:19 PM CSTSevere Thunderstorm WarningFWDFreestone41 min
Mar 30, 2:24 PM CSTSevere Thunderstorm WarningFWDComanche51 min
Mar 30, 2:33 PM CSTSevere Thunderstorm WarningFWDLeon57 min
Mar 30, 3:12 PM CSTSevere Thunderstorm WarningFWDComanche, Erath, Hamilton63 min
Mar 30, 5:36 PM CSTSevere Thunderstorm WarningFWDJohnson54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.